Change of painkillers

woodbon
woodbon Member Posts: 4,969
edited 29. Apr 2009, 10:08 in Living with Arthritis archive
Hello Me Again,
I've just started taking co-codamol 30/500 and they make me feel a bit sick - well, reading the leaflet it does list it as one of the side effects. If I eat, the feeling goes. Does this were off for anyone? :mrgreen: I don't want to stop takeing them as they seem to be helping the pain in my neck, which has been quite nasty. Is there anything I can take for the nausia? Thanks.
Love Sue

Comments

  • mash65
    mash65 Bots Posts: 834
    edited 30. Nov -1, 00:00
    hi sue,i have domperdome(sp) for the nausea.
    the nausea does wear off a bit after a while,i cant eat 1st thing so take antisickness tab,then i have toast about 1pm & its gone.
    i suffered with sickness & vomitting for over 12 months,i was on the butrans patches & i lose 2 stone in weight,i was weighed yesterday & im 9stone 3.thats heavy for me.
    but im glad ive got that bit of weight back,i was going off to a shadow. the coco does cause nausea but so do alot of the other meds. i was also feeling sick on the coco 8/500 til i got used to them.then upped to the 30/500.
    hope it settles soon. ask gp for antisickness tabs u may find u dont need them for along,just til ur body adjusts. debsx
  • frogmorton
    frogmorton Member Posts: 26,663
    edited 30. Nov -1, 00:00
    Hi Sue
    I used to take something...meta-something. To stop me feeling sick on the tramadol. Got used to them in the end.
    The same with the co-cos. I started out slowly just one at night for a while then two eventually in the day, but that was years ago. When my back went good and proper and i had to take em I took the met and in the end was so used to them I could drive and do everything as normal.
    Now if I took even one at night i would be sick the following day. I really would have a word with GP for an anti-sicness pill.
    You have all my sympathy because you need to take them - even if they make you sick. Pain can make you feel sick too can't it. I have heaved with pain in the past and don't want it to happen again.
    Take care
    Toni x
    Love

    Toni xxx
  • breane
    breane Member Posts: 392
    edited 30. Nov -1, 00:00
    Hi Sue,I am on 500/30 co codamol and at first I had nausea but that vanished after a few days.However,I am now finding they are not helping at all. :( The pain in my shoulder is so bad,especially at night(hardly any sleep for 8 days),that when I see my GP on Fri. I'm going to ask if there is somewthing a bit stronger I can take.I've been taking four doses of co codamol every day for over two weeks so I should have had some sort of pain relief by now.I can cope with the pain during the day but the lack of sleep is really pulling me down.I do wonder if anyone is on strong pain relief that really does work but I guess we are all different and what works for one doesn't work for another. Luv Breane.x
  • skezier
    skezier Member Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Sue,

    I used to take Cyclozine (sp) it wasn't for tablets but it really did work. Take care, Cris x
  • lindah
    lindah Member Posts: 445
    edited 30. Nov -1, 00:00
    Hi,my doc changed me from diclofenac to neproxen which I must take with food.The first few made me feel ill but I also have an anti sick one to take in the morning to counterattack the nausea,omeprazole.
    Alongside the anti inflams I can take paracetemols,so I take these 2 x 4 times a day. Unless I overdo it these work for me through the day but I still wake with pains in the night.
    Hoping you get sorted on Friday,there are lots of drugs out there for us it's just a case of finding the right ones.
    PS I found the codeine phosphate terrible for constipation so won't take that anymore.
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello,
    Thanks for the usful information. I had co-dydramol but that stoped working very well, so I was changed to co-codamol 30/500, early this week. I was warned by my GP about the constipation and as I've always been that sort, I can cope, with diet and meds. (forgotten the name, sweet and sticky). :? Its just come to me, latchalose, I think, because I was in so much pain I went straight into the 2x4, which was silly, but worth the pain relief yesterday. I think it is a little better today, so will go to a l x 4 and see how it goes. I've got to go back to by GP at the end of May, but will phone up and see about anti sickness if I need to. I thought I'd be OK because years ago, after surgery, I took codine phosphate, and seemed OK! But last night I still took the 2 co--cos as the pain relief was so much better and as someone said the pain was making me feel sick anyway :? Thanks again, I'm a moaner this week, arn't I, sorry. Lots of love Sue
  • gretta
    gretta Member Posts: 74
    edited 30. Nov -1, 00:00
    I am also on co-codamol & found problems with constipation. However I have solved that by eating a strip of that Soft Australian Liquorice now & again. You can get it in Holland & Barrett & other healh food shops. Works for me anyway.
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Thanks for the tips everyone, I've only taken 1 today and will take 2 tonight. I feel a lot better - hardly any sicky feelings yet! I think I went to fast, as usual and it was a shock to my system. Prunes, I love, so prune juice on to the shopping list and the liquorice - yum, I'll end up fatter than ever! So much for the Gym! Love Sue :D